An exact consumption rule with liquidity constraints and stochastic income
This model provides a closed form solution to the problem of liquidity constrained consumption with stochastic income. To keep the model tractable we employ a quadratic utility function. Income follows a geometric Brownian motion. The analytical solution exhibits a smooth, non linear, relation between consumption and income along the optimizing path even when the constraint binds. This outcome confirms the assertions in the literature that even liquidity constrained consumers may satisfy the standard Euler equation. But, in our model this result emerges from the analytical solution.
Volume (Year): 5 (2008)
Issue (Month): 6 ()
|Contact details of provider:|| |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Saltari, Enrico & Travaglini, Giuseppe, 2006. "The effects of future financing constraints on capital accumulation: Some new results on the constrained investment problem," Research in Economics, Elsevier, vol. 60(2), pages 85-96, June.
- Stephen P. Zeldes, .
"Consumption and Liquidity Constraints: An Empirical Investigation,"
Rodney L. White Center for Financial Research Working Papers
16-88, Wharton School Rodney L. White Center for Financial Research.
- Zeldes, Stephen P, 1989. "Consumption and Liquidity Constraints: An Empirical Investigation," Journal of Political Economy, University of Chicago Press, vol. 97(2), pages 305-46, April.
- Stephen Zeldes, . "Consumption and Liquidity Constraints: An Empirical Investigation," Rodney L. White Center for Financial Research Working Papers 24-85, Wharton School Rodney L. White Center for Financial Research.
- Park, Myung-Ho, 2006. "An analytical solution to the inverse consumption function with liquidity constraints," Economics Letters, Elsevier, vol. 92(3), pages 389-394, September.
- Stephen P. Zeldes, 1989. "Optimal Consumption with Stochastic Income: Deviations from Certainty Equivalence," The Quarterly Journal of Economics, Oxford University Press, vol. 104(2), pages 275-298.
When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-08e20001. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.